Pages......

Monday, April 30, 2012

Movies and SEDEX

30th April 2012

It really had been long since I last blogged. Since it's the last day of April, I've decided so spare some of my time from my busy studying schedule to write my awesome and eventful month.

I would like to cram all the things that happened around me to this post. My finals will be starting next Monday, so wish me good luck =)

13th April 2012
Charles, Mei San, Ivy and me went to Jusco to watch a superb hilarious Singaporean movie - 孩子不坏 We not NaughtyJack Neo movies are always nice to watch. An awesome and nice movie, didn't regret watching it.


16th April 2012
I did my last Professional Communication Skills presentation titled "Angry Birds". I started playing Angry Birds few months ago and is still playing now. Getting addicted to it and almost completing all the levels with 3 stars.


17th and 18th April 2012
SEDEX29 (Science and Engineering Design Exhibition) had finally arrived. I'm was the Special Task Committee and also the person-in-charge of Youth Inventor's Category. My ex-school, St Michael was there and they won a Gold Medal and Silver Medal for both their projects. Everything went well, except for some mistakes in Closing Ceremony.

 Mr Chong listening to YIC Briefing.

 The team that did E-Lamp and asked for my help. Although I didn't help much, but they acknowledged me.=)

 Somehow, the whole St Bernadette's Convent thank me for inviting them over to UTP

Prizes and Sponsorship Head of Department, Mei San ^^


Outing after SEDEX29 at AEON Jusco

28th April 2012
After an Insane Week of 3 tests, 2 lab tests, 2 project evaluations and 1 assignment, Charles, Daymon and I decided to head to Ipoh to watch Avengers. Another awesome movie...=)



Goodluck to me in the incoming final exams.

Sunday, April 8, 2012

Hiking Bukit Larut and Night Safari

7th and 8th of April

This was actually taken from my LOG BOOK. I just copy and paste it here. I have been seriously busy these few days due to unstoppable flow of assignments, quizzes, tests, projects etc etc. I just can't stop even a second to breathe.


Agenda of Expedition
Date
Time
Agenda
Total Time
Overall Time
7th April 2012 (Thursday)
9.30am
This morning was sunny. We gather at V2 café to have our breakfast before the start of the expedition. The purpose of having breakfast is because breakfast is not provided and we have to obtain a kick up energy to start our expedition
30 minutes
30 minutes
7th April 2012 (Thursday)
10.00am
After having breakfast, we went to the bus station opposite v2 café to broad the bus. We put all our luggage into the bus and rest ourselves on the seats of the bus waiting for the bus to depart
30 minutes
1 hour
7th April 2012 (Thursday)
10.30am
The departure was delayed for 30 minutes because we have to ensure that all the campers are on board. After ensuring all campers are on board, the bus departs, but first stop at v6 village. The purpose of the bus stopping at v6 village is to carry all the camping equipments such as tents, “mess tins”, gas tong etc into the bus for expedition use. After loading all the things into the bus, our journey to Taman Tasik Taiping, Bukit Larut, Taiping for expedition begins. All of us were very excited about the expedition and we were allowed to watch 2 movies namely “KL Gangster” and “Bini Biniku Gangster” in the bus. We enjoyed the movie while waiting to arrive at the destination.
1 hour and 45 minutes
2 hours and 45 minutes
7th April 2012 (Thursday)
12.15pm
We stopped by at Tapah R&R for a rest. We were allowed to go to toilet and some of us bought some junk food and fruits as snacks in the boss. We continued our journey after a 10 minutes break. Soon, we reached our destination.
1 hour and 15 minutes
4 hours
7th April 2012
1.30pm
We reached our destination, Taman Tasik Taiping, Bukit Larut, Taiping. We unloaded all our expedition equipments and gathered at the spot outside the camping area. After that, we were guided into the camping area.
15 minutes
4 hours and 15 minutes
7th April 2012
1.45pm
We were briefed by En Rosli and the camp leader about the security and information about the expedition and camping area. En Rosli mentioned that the sky is getting dark and it is going to rain, so he advised us to start setting up the tents. He also mentioned that the tents are new and we should take care of the tents so that the next batch can reuse the tents. He also stressed that proper conduct and rules and regulations should be practiced at all times
30 minutes
4 hours and 45 minutes
7th April 2012
2.15pm
We started setting up a tent. We chose a spot that has soft sand and land and is free from animal tracks. We also considered the spot that it does not face the wind direction. We only took around 10 minutes to set up the tent due to high team cooperation. After setting up the tent, we placed all our things into the tent.
45 minutes
5 hours and 30 minutes
7th April 2012
3.00pm
We soon felt very hungry and soon started to cook for our lunch. One team is only allocated for a Bunsen Burner and a pair of “mess tin”. Therefore, we cooperated with other teams to cook for our lunch. They agreed and now we have 2 Bunsen Burners and two pairs of “mess tin” to cook for our lunch. As mentioned in the menu planning, we cooked rice and sardine for our lunch. Our cooking for lunch was a success and each of our team members had sufficient food to consume. We were very happy and full. As soon after we finished eating, we clean up the cooking area and also the cooking utensils.
1 hour
6 hours and 30 minutes
7th April 2012
4.00pm
As soon as we finished washing the cooking utensils, rain started to pour heavily like cats and dogs. We were forced to move into the shelter to wait for the rain to stop. At that moment of time, the team leader and En Rosli brief us again. He wanted to know who the organizing committees are. We were also distributed to the respective toilets to be used.
1 hour
7 hours and 30 minutes
7th April 2012
5.00pm
We were allowed to have a rest after the briefing and also after the rain had stopped. Some of us had bath and some of us chat and know each other more. My team members rested and discussed about the activity to be done later.
1 hour
8 hours and 30 minutes
7th April 2012
6.00pm
We started cooking for our lunch. With teamwork, we distributed jobs. Some went to wash the potatoes and some went to boil water. Our menu planning for dinner was potatoes, noodles and eggs. Potatoes are a strong source of carbohydrate which allows our body to obtain sufficient nutrients for heavy and tiring activities. Our cooking of dinner was a success. We were very satisfied with our dinner and were very full after finish eating. Soon, we finished washing the dishes and gathered at the shelter to have a rest
1 hour
9 hours and 30 minutes
7th April 2012
7.00pm
When we gather at the shelter, we were told that there will be a night walk tonight at 8pm. We were also told that we will be tested on how to tie 4 types of knots, namely Clove Hitch knot, Double Fisherman knot, Bowline knot and Thumb knot. Each of us took time to learn about the knots and those who know how to tie the knots were asked to teach those who don’t know. Each team is allocated a dynamic rope for practice. I was also told by my group representative, Derek that we had to do night shift and sentry between 12am to 1am later that night
1 hour
10 hours and 30 minutes
7th April 2012
8.00pm
We gathered around to be ready for the night walk. We were told that we will be walking to Zoo Taiping and going for the Safari Night. Some of the campers refused to go as they wanted to stay to practice tying the knots. Taking along our torch lights and mosquito repellents, we headed out for the night walk. When we were about to reach Zoo Taiping, we found out that it started to rain again. It was very adventurous as we reached Zoo Taiping.
1 hour
11 hours and 30 minutes
7th April 2012
9.00pm
We gathered around and paid for the money to enter the Safari Night which is RM13 per head. There is an issue whereby the 4 tickets were missing. Anyway, some of the campers solved the problem and paid for another 4 tickets to enter the Safari Night. I entered the Safari Night feeling very excited because it was my first time and I really wanted to witness the Safari Night since at a very young age. Our journey started with a tour guide brings us around the zoo in a jeep. We were asked not flash our torch lights at the animals to disturb them. The 2.5km ride around the zoo and also explanation by the tour guide was very fun and well done. We were able to witness many animals around the zoo and I pledged to go again if I had the chance again. After the 2.5km ride around the zoo, the tour guide dropped us near the exit. He mentioned that we can walk around the zoo again or just exit. Me and my friends decided to walk around the zoo again to witness the animals more closely. As we were halfway witnessing the animals, which I remember I was witnessing the hippopotamus, the electricity of the whole zoo went out. The whole zoo was dark but adventurous. We used our torch lights to find the way out of the zoo. Although, we didn’t finish the whole walk around the zoo, I was very pleased to be able to witness Safari Night as it was my very first time. After leaving the zoo, we headed out back to the camp. However, on the way back, the rain started to pour very heavy. We had to run to a nearby villa for shelter. After the rain had stopped, we rushed back into the camping area
2 hours and 30 minutes
14 hours
7th April 2012
11.30pm
As soon as we reach our camping area soaked wet, we dry ourselves and went to bath. I changed my clothes and place the wet clothes in another plastic bag. This ends the first day of the camp
30 minutes
14 hours and 30 minutes
8th April 2012
12.00am
I headed back to the shelter as my group had to do night shift and shelter around the camp. Since a lot of campers hasn’t sleep. We had to urge them to sleep immediately as we will be having a tiring hiking day later in the morning. Ensuring all the camp is safe and welfare of the campers is the job of a sentry. During the sentry, we had our supper which is bread and tuna.
1 hour
15 hours and 30 minutes
8th April 2012
1.00am
After finishing the sentry and night shift, we headed back to our camp to rest and had our sleep. The camp was warm and very nice to sleep. I also realized that there are a lot of stars in the night sky because it had just finished raining. The scene was very rare and I enjoyed the scene very much. I had a deep sleep and enjoyed the night
5 hours and 30 minutes
21 hours
8th April 2012
6.30am
The camp leader blew whistle to wake us up. I woke up and went to the toilet to clean myself.
30 minutes
21 hours and 30 minutes
8th April 2012
7.00am
We cooked for our breakfast. My team had bread, tuna and eggs. Each of us are required to eat breakfast so that we can obtain enough energy for the hiking later. We got ready for the hiking.
1 hour
22 hours and 30 minutes
8th April 2012
8.00am
The day was very sunny and is a good day for hiking. We gathered around and were briefed before going to hike Bukit Larut. The person in charge mentioned that we should always walk in groups and should not wonder around the forest. We also must not make too much noise that might disturb the spirits of the forest. We should also not pick up anything that is seen in the forest.
30 minutes
23 hours
8th April 2012
8.30am
We set out to hike Bukit Larut which is approximately 5 minutes walk from our camping spot. Me and my friends head started the hike. However, the person in charge brought us the wrong way and we had to turn around and walk back. We headed back and climb up Bukit Larut. Along the journey, I get to observe the nature around me. On the way up to the top of Bukit Larut, we faced a little problem. The rope that was hanging onto the tree suddenly went lose and my friend almost fell down. With team work, I supported the rope. I asked the person in front me to continue climbing and not come down to help us. I also asked the person behind me to stop climbing while my friend, Yee Jie and I trying to tie back the rope. We use a strong and thick branch to support the rope and ensure the rope will not go lose again.  Soon we reached the midway of Bukit Larut which is the end point of our hiking expedition
1 hours and 30 minutes
24 hours and 30 minutes
8th April 2012
10.00am
As soon as I reach the end destination of the hiking expedition, I had to wait for the other campers to reach. While waiting, we rested ourselves and took photos. Besides, we also observed the nature and the flora and fauna around me.
30 minutes
25 hours
8th April 2012
10.30am
En Rosli told us that this is the end of the hiking expedition. We were allowed to continue hiking up to the top of Bukit Larut, but he mentioned that by 11am, no matter we reach any point, we had to turn back down and head back to the camp. I continue hiking up Bukit Larut. I found out that the upstream mountain water is very clear and refreshing. There are also many types of plants that we don’t see regularly
30 minutes
25 hours and 30 minutes
8th April 2012
11.00am
We were asked to hike down Bukit Larut using the normal tar road. Along the way down, we also observe the nature around the hills. I observed many spiders and patterns of webs. On the way down, I also noticed a very big millipede which can’t be seen normally during daily life. We used almost 1 hour to hike down Bukit Larut
1 hour
26 hours and 30 minutes
8th April 2012
12.00pm
We reached the camping spot. I bath, clean myself and rested for awhile. I managed to share the experience with my friend who didn’t manage to hike to the top of Bukit Larut
30 minutes
27 hours
8th April 2012
12.30pm
My team got ready to cook lunch. We were told that this time, we will cook lunch together in a big group. With teamwork, we cooked rice, sardine, and curry chicken, together with the potatoes.  After resting, we rested for awhile
1 hour
28 hours
8th April 2012
1.30pm
After having lunch, I went to En Rosli for evaluation of the knots. I tied the 4 knots and described their usage;
1.       Thumb knot – To tie and end a rope
2.       Double fisherman knot – To combine two ropes together
3.       Clove hitch knot – To tie onto a tree and it will not lose easily
4.       Bowline knot – To tie animals without strangling it
After the evaluation, we rested and waited for the bus to come. We were brief by En Rosli and also the camp leader. The camp was a success

30 minutes
28 hours and 30 minutes
8th April 2012
2.00pm
The weather was cloudy and about to rain. We packed all our equipments back into our luggage and unset the tent. After ensuring all the things are clean and packed, we headed back to the shelter to wait for the arrival of the bus. We chat among ourselves and share our experience, emotions and feelings towards the camp
1 hour and 30 minutes
30 hours
8th April 2012
3.30pm
The bus arrived and we board the bus to head back to UTP. On the journey back, all of us were very tired and slept throughout the whole journey
2 hours
32 hours
8th April 2012
5.30pm
We reached UTP and unloaded all the equipments. The tents were return to V6 store room. I was told by our camp leader that if the tents have problems, they will contact us. We bid goodbye to each other and headed back to our rooms in UTP. The camp was a success and it was really fun. I learnt a lot of things from the camp and gain amazing knowledge. This is the end of the camp.

Total hours : 32 hours

Total hours for expedition: 32 hours
Total hours for learning : 12 hours
Total hours for the whole course: 44 hours